MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE INTREPID COAXIAL POLYMER CONICAL DISPOSABLE I/A HANDPIECE; DEVICE, IRRIGATION, OCULAR SURGERY

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE INTREPID COAXIAL POLYMER CONICAL DISPOSABLE I/A HANDPIECE; DEVICE, IRRIGATION, OCULAR SURGERY
Catalog Number 8065752145
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that an ophthalmic disposable irrigation aspiration angle failed to aspirate during surgery.The surgery was completed after replacing the product with another one.There's no patient harm.
 
Additional Manufacturer Narrative
One opened intrepid coax i/a in protector tray within in a box was received for the reported issue of failed to aspirate.The returned sample was visually inspected and was found to be conforming.The sample was then functionally tested for occlusion/leakage testing in both the irrigation and aspiration pathways and was found to be conforming for both pathways.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The returned sample was found to be conforming, therefore a handpiece that failed to aspirate as described in the complaint was not confirmed and a root cause cannot be determined for the complaint as described by the customer.The returned handpiece was manufactured to specifications.All handpieces are 100% visually inspected prior to being released from the manufacturing facility.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
INTREPID COAXIAL POLYMER CONICAL DISPOSABLE I/A HANDPIECE
Common Device Name
DEVICE, IRRIGATION, OCULAR SURGERY
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18776610
Report Number2523835-2024-00180
Device Sequence Number17224554
Product Code KYG
UDI-Device Identifier00380657521456
UDI-Public00380657521456
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue Number8065752145
Device Lot Number15EMEY
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2024
Supplement Date Received by Manufacturer04/30/2024
Initial Report FDA Received Date02/26/2024
Supplement Report FDA Received Date05/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown